Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 15, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jun 15, 2007, 1:45 PM CDT for Chambers County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2007, 1:45 PM CDT (18:45 UTC)
- Expired
- Jun 15, 2007, 2:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Chambers County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 151846
TORHGX
TXC071-151915-
/O.NEW.KHGX.TO.W.0015.070615T1845Z-070615T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
145 PM CDT FRI JUN 15 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
CHAMBERS COUNTY IN SOUTHEAST TEXAS
* UNTIL 215 PM CDT
* AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS SPOTTED BY THE PUBLIC AND LOCATED 9 MILES SOUTHEAST OF
ANAHUAC...MOVING EAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
STOWELL...
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2979 9467 2967 9465 2959 9460 2960 9437
2985 9438
$$1 follow-up statement
000
WWUS54 KHGX 151908
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
206 PM CDT FRI JUN 15 2007
TXC071-151916-
/O.EXP.KHGX.TO.W.0015.000000T0000Z-070615T1915Z/
CHAMBERS TX-
206 PM CDT FRI JUN 15 2007
...THE TORNADO WARNING FOR CHAMBERS COUNTY WILL BE ALLOWED TO EXPIRE
AT 215 PM...
THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING IS WEAKENING AND
IS MOVING OFF TO THE NORTHEAST AT BETWEEN 5 TO 10 MPH.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2979 9467 2967 9465 2959 9460 2960 9437
2985 9438
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jun 15, 10:18 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 15, 10:18 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1018 AM CDT FRI JUN 15 2007 .DISCUSSION... JUST A LITTLE BIT OF TWEAKING TO THE GOING FORECAST FOR THE UPDATE (MAINLY FOR POPS). MCS REMNANTS OVER CENTRAL TX CONTINUING TO MAKE PROGRESS TOWARD SE TX THIS MORNING AS CONVECTION KEEPS FIRING OVER THE COASTAL COUNTIES ALONG THE SEABREEZE. LOCAL 12Z SOUNDINGS LOOK VERY UNSTABLE ALL AROUND WITH THE LOW CONVECTIVE TEMPS/INDICIES... BUT GIVEN THE CURRENT LEVEL OF ACTIVITY OVER OUR FA IT WOULD STAND TO REASON THAT THE AIRMASS OVER SE TX PROBABLY MORE SIMILAR TO LCH ATTM. AT ANY RATE...SEVERE/HVY RAIN ALREADY MENTIONED IN THE GRIDS SO WILL JUST ADJUST POPS UP A TOUCH. 41 && .PREV DISCUSSION... /ISSUED 325 AM CDT FRI JUN 15 2007/ SEEING SCT CONVECTION ALONG THE COAST LATE TONIGHT WHICH IS SOMEWHAT BEING FORCED BY A WEAK OUTFLOW BOUNDARY FROM EARLIER INLAND CONVECTION. VERY LITTLE ACTIVITY IS OCCURRING INLAND ATTM. THE MAIN FCST ISSUE CONTINUES TO BE THE PRECIP COVERAGE AND HVY RAINFALL POTENTIAL. PARAMETERS ARE SIMILAR TO YEST WITH PWS CLOSE TO 2 INCHES...DIFFLUENCE ALOFT OVER THE AREA DUE TO THE FACT THAT SE TX IS SE OF THE MID/UPPER LOW. ALSO...ONCE AGAIN...THE ATMOSPHERE WILL BECOME QUITE UNSTABLE WITH HEATING. SO...SHOULD SEE CLUSTERS OF SLOW MOVING STRONG STORMS FORM DURING THE AFT AND EVE HOURS. STILL SOME UNCERTAINTY ON WHETHER THE AFT OR EVE WILL BE THE PD WITH THE GREATEST COVERAGE...MOST LIKELY WILL BE THE LATE AFT HOURS. WILL MENTION THE POSSIBILITY OF ISOLATED SVR THUNDERSTORMS. AM EXPECTING PULSE SVR TSTMS TO AGAIN DEVELOP AND PRODUCE A FEW REPORTS OF WIND DAMAGE DURING THE AFT AND EVE HOURS. ALSO EXPECTING A FEW LOCATIONS WILL SEE HVY RAINFALL PRODUCING BRIEF LOCALIZED FLOODING. THE MID/UPPER LOW SAGES SOUTHWARD A LITTLE CLOSE TO THE NW ZONES ON SAT. THEREFORE AM EXPECTING A LITTLE MORE PRECIP COVERAGE AS COMPARED TO TODAY...AND POSSIBLY SLIGHTLY BETTER COVERAGE OF HVY RAIN ACROSS THE AREA. EXPECT A GRADUAL DECREASE IN POPS BEGINNING ON SUN. A MUCH DRIER AIRMASS WILL LIKELY FILTER INTO THE AREA WED NIGHT AND THURSDAY AS A MID/UPPER LEVEL RIDGE AMPLIFIES TO THE WEST AND EDGES EASTWARD OVER THE AREA. THIS RIDGE WHICH WILL LIKELY BRING AN END TO THE CHC OF TSTMS ACROSS THE AREA...AS WELL AS WARMER MAX TEMPS. 33 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 91 71 88 71 88 / 60 50 60 30 50 HOUSTON (IAH) 91 72 89 72 89 / 50 50 50 20 40 GALVESTON (GLS) 88 79 87 79 87 / 50 50 40 20 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 15, 5:30 AM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 530 AM CDT FRI JUN 15 2007 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 161130- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 530 AM CDT FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND EVENING... .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF AN UPPER LEVEL DISTURBANCE...GULF MOISTURE...AN UNSTABLE ATMOSPHERE AND OUTFLOW BOUNDARIES WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS SOUTHEAST TEXAS THIS AFTERNOON AND EVENING. BECAUSE OF SLOW STORM MOTIONS AND ABUNDANT MOISTURE...LOCALLY HEAVY RAINFALL IS EXPECTED...WHICH COULD CAUSE BRIEF FLOODING PROBLEMS ESPECIALLY ACROSS URBAN AREAS. THE STRONGER STORMS WILL LIKELY PRODUCE HOURLY RAINFALL RATES OF 2 TO 3 INCHES. INSTABILITY IN THE ATMOSPHERE IS ALSO EXPECTED TO BE SUFFICIENT TO SUPPORT ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND DOWNBURST WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HEAVY RAINFALL THREAT WILL CONTINUE ON SATURDAY. AN UPPER LEVEL DISTURBANCE WILL LIKELY SAG A LITTLE FURTHER SOUTH ACROSS CENTRAL TEXAS. THIS MAY HELP INCREASE UPPER LEVEL WINDS TO SUPPORT MORE ORGANIZED THUNDERSTORMS. RAN CHANCES WILL GRADUALLY DECREASE SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. 39
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:46 PM CDT | Marine Weather Statement | HGX | 6 hr |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.